Volume 46, Number 1, April I 1999
|Page(s)||1 - 5|
|Published online||01 September 2002|
Stokes' drift: An exact result
LUC - B-3590 Diepenbeek, Belgium
Accepted: 19 January 1999
An exact integral expression for the Stokes' drift of diffusive particles produced by an arbitrary wave form is derived. Asymptotic expressions are given in the large-diffusion and small-diffusion limits as a function of the Peclet number. The integrals are evaluated analytically for a square wave and an impulse wave.
PACS: 02.50.-r – Probability theory, stochastic processes, and statistics / 05.40.-a – Fluctuation phenomena, random processes, noise, and Brownian motion / 05.60.-k – Transport processes
© EDP Sciences, 1999
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.